ADVERTISEMENT

Q. Need second opinion on Celexa and Buspar for severe anxiety/panic attacks

Answered by
Ananth S
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 08, 2017 and last reviewed on: Jan 20, 2022

Dear Doctor,

I am a 24 year old female, was prescribed with Celexa 20mg  once daily and Buspar 5mg twice daily for severe anxiety/panic attacks.

Both of these medicines are SSRIs though, and I read about it online that everyone/every source says never to take them at the same time due to risk of serotonin syndrome.

Today, after taking the Buspar, I felt cold and shivered constantly. I could not get warm and I was very sleepy. Now I am scared to take the night time dose of Buspar and Celexa.

I would like to have a second opinion on the safety of taking these medications together. If it is not safe, can I take only one instead? Which one would you recommend, the Buspar or the Celexa?

Thank you in advance.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

You are not on too high a dose of celexa or buspar.

However serotonin syndrome is not always dose dependant. I feel just the chills and sedation are too general to be indicative of serotonin syndrome. You should have some level of muscle rigidity, high fever, muscular contractions (myoclonus) to suggest that.

In my professional opinion I do not have much faith in Buspar.

Celexa is good enough as an antidepressant (SSRI) to eventually help you have a full remission of depression, anxiety and panic attacks.

If I was your treating psychiatrist, I would have supplemented the celexa with clonazepam (Klonopin) on a as needed basis, between 0.5 and 1mg every 8 hours PRN anxiety.

If you are feeling cold and shivering constantly you might need to see your PCP (Primary Care Physician) to urgently address if you have an active urinary tract infection and also have him check your thyroid function.

In effect, I advise you to stop the Buspar for now.

Hope it helps. Get back to a psychiatrist online for further help --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Generalized Anxiety Disorder(GAD)

that worsens with life stressors with the occurrence of negative life events ... stress of GAD ...   Read full

Generalized Anxiety Disorder (GAD) - Symptoms, Signs, Causes, and Treatment

What Is Generalized Anxiety Disorder ... Generalized anxiety disorder is a ...   Read full

Why am I having anxiety and panic attack?

.. could be due to an anxiety spectrum disorder. But do not worry as the treatment is possible. Continue with Zoloft (Sertraline) and Buspar (Buspirone). Medicines usually take around two to three weeks to start exerting the effect. Also, practice re...   Read full

Also Read Answers From:

Also Read


Benefits of Sudarshan Kriya Breathing Technique
Sudarshan Kriya is a type of breathing exercise that connects the mind with the body through breathing. Consult a specia...  Read more»
Health Benefits of Meditation
Anxiety, low self-esteem, and depression are the major problem these days. Meditation can be a solution to all these pro...  Read more»
Sporting Events During the Pandemic
If you are into any sporting event and plan a trip to an outdoor or indoor stadium, or you are an organizer or an athlet...  Read more»

Ask your health query to a Wellness Expert online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.